Kansas, 2009Tornado and Hail in Kansas, June 9, 2009
June 9, 2009 · NWS DDC · 28 events in 4 counties and zones
Thunderstorms developed along an old outflow boundary during the afternoon hours. Surface moisture surged back northwest and fed into increasingly strong storms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $46,000
- Crop damage
- None recorded
- Events
- 28
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed along an old outflow boundary during the afternoon hours. Surface moisture surged back northwest and fed into increasingly strong storms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jun 9, 12:44 PM CST, 3 hours 46 minutes earlier.
Area forecast discussion, Jun 9, 12:44 PM CST, 3 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
144 PM CDT TUE JUN 9 2009
.DISCUSSION...
DAYS 1-2...
THUNDERSTORM CHANCES, SEVERITY, TIMING, PLACEMENT ALL CHALLENGES IN
THE FORECAST TONIGHT THROUGH WEDNESDAY NIGHT. A CLUSTER OF
THUNDERSTORMS DEVELOPED AROUND DAYBREAK ACROSS NORTH-CENTRAL KANSAS
WHICH HAD MOVED FAIRLY RAPIDLY EAST INTO EAST-CENTRAL KANSAS BY
MIDDAY. THIS MCS HAS SENT AN OUTFLOW BOUNDARY SOUTH INTO SOUTH
CENTRAL AND PORTIONS OF SOUTHWEST KANSAS. INDICATIONS ARE THIS
FRONT/OUTFLOW BOUNDARY WILL BEGIN TO SLOW ITS PUSH LATER THIS
AFTERNOON AND STALL OUT FROM NEAR LAKIN TO GARDEN CITY TO DODGE CITY
TO PRATT. SURFACE WESTERLY MOMENTUM HAD DEVELOPED ACROSS TX-OK
PANHANDLE...HOWEVER DEWPOINTS IN THE LOWER 60S HAD REMAINED AS FAR
WEST AS HUGOTON TO GUYMON PER 17Z OBS. FEEL THAT DRY AIR WILL
CONTINUE TO ADVECT EAST, HOWEVER, WITH A DRYLINE/FRONT INTERSECTION
SOMEWHERE ACROSS SOUTH-CENTRAL KS...PERHAPS AS FAR WEST AS A KDDC TO
ASHLAND LINE BY 22Z...OR THE EXPECTED TIME OF SURFACE-BASED
CONVECTIVE INITIATION. ALONG THE DRYLINE/FRONT
INTERSECTION...SURFACE-BASED CAPE WILL EXCEED 3500 J/KG TO GO ALONG
WITH EXCELLENT DEEP LAYER SHEAR. STORMS THAT FORM ALONG THE
EAST-WEST ORIENTED TO THE EAST OF THE DRYLINE WILL BE THE MOST
LIKELY CANDIDATES FOR TORNADOES...WITH THAT GREATEST THREAT BEING
ALONG AND EAST OF A NESS CITY TO BUCKLIN LINE. OTHER ISOLATED TO
WIDELY SCATTERED STORMS SHOULD DEVELOP BACK WEST ALONG THE FRONT
INTO NORTHWEST SECTIONS OF DDC FA. THESE STORMS WILL ALSO HAVE A
FAIR AMOUNT OF SBCAPE TO WORK WITH...ON THE ORDER OF 1500 TO 2500
J/KG...WITH SEVERE WEATHER ALSO EXPECTED. LARGE HAIL AND DAMAGING
STRAIGHT LINE WINDS WILL BE THE MOST LIKELY THREATS WITH THESE
STORMS. THESE STORMS WILL PROBABLY NOT LINGER LONG AFTER
SUNSET...WHEREAS DRYLINE/FRONT INTERSECTION STORMS WILL PROBABLY
EVOLVE INTO AN MCS MOVING DEEPER INTO SOUTH-CENTRAL AND SOUTHEAST
KANSAS.
WEDNESDAY...AS THE MAIN UPPER LEVEL ENERGY LIFTS OUT OF THE
SOUTHWEST CONUS...MORE WIDESPREAD THUNDERSTORMS WILL DEVELOP ALONG
THE FRONT AS WELL AS IN THE POST FRONTAL UPSLOPE REGION ACROSS
EASTERN COLORADO. BY LATE AFTERNOON... THE FRONT IS EXPECTED TO
STALL OUT VERY NEAR THE SOUTHWEST KANSAS-OKLAHOMA BORDER WITH
RENEWED CONVECTIVE DEVELOPMENT ALONG THIS FRONT. OTHER SHOWERS AND
THUNDERSTORMS MAY DEVELOP IN THE POST-FRONTAL REGION ACROSS THE
REMAINDER OF SOUTHWEST KANSAS GIVEN THE MID LEVEL BAROCLINIC ZONE
OVERHEAD WITH FAIRLY DECENT FRONTOGENETIC FORCING. AS SUCH...WILL
BE GOING WITH 40-50 POPS DURING THE LATTER HALF OF THE DAY ACROSS
MUCH OF THE AREA. AN ORGANIZED MCS WILL PROBABLY DEVELOP BY EARLY
EVENING ALONG THE FRONT AND/OR FROM CONVECTION DEVELOPING ACROSS
EASTERN COLORADO IN THE FAVORABLE LOW LEVEL UPSLOPE. WILL ALSO BE
CARRYING 40-50 POPS THROUGH WEDNESDAY NIGHT.
THURSDAY...AS THIS SYSTEM EJECTS OUT OF THE CENTRAL PLAINS...THE
FRONT WILL SINK SOUTH TOWARD THE RED RIVER VALLEY AND TX
PANHANDLE...HOWEVER YET ANOTHER PERTURBATION IN THE PERSISTENT
SOUTHWEST FLOW ALOFT WILL APPROACH THE HIGH PLAINS. CONVECTION WILL
MOST LIKELY DEVELOP IN EASTERN COLORADO ONCE AGAIN IN UPSLOPE LOW
LEVEL FLOW...HOWEVER ANY IMPACTS FROM THESE STORMS WILL BE DURING
THE THURSDAY NIGHT PERIOD ACROSS MAINLY THE WESTERN DDC FA. -UMSCHEID
DAYS 3-7...
MEDIUM RANGE MODELS ARE IN FAIR AGREEMENT INDICATING A GENERAL
WESTERLY FLOW ALOFT REMAINING IN PLACE ACROSS THE CENTRAL PLAINS
THROUGH THE END OF THE WEEKEND WHILE AN UPPER LEVEL TROUGH OF LOW
PRESSURE BEGINS TO BUILD ACROSS THE EXTREME WESTERN CONUS. A SERIES
OF H5 VORT MAXES WILL CONTINUE TO PUSH THROUGH THE LARGE SCALE
PATTERN THROUGHOUT THE PERIOD. BOTH THE GFS AND ECMWF SHOW PLENTY
OF LOW LEVEL MOISTURE REMAINING INTACT ACROSS THE CENTRAL PLAINS AS
WELL AS A DRYLINE OSCILLATING BACK AND FORTH ACROSS THE PANHANDLES
AND SOUTHWEST KANSAS. AS A RESULT, THE POSSIBILITY FOR THUNDERSTORMS
WILL REMAIN ACROSS PORTIONS OF CENTRAL AND WESTERN KANSAS NEARLY
EACH DAY INTO EARLY NEXT WEEK. WILL KEEP SLIGHT TO LOW END CHANCE
POPS IN EACH DAY DUE TO THE UNCERTAINTY OF THE MORE FINITE DETAILS
AND THE ISOLATED NATURE OF ANY DEVELOPING STORMS. HOWEVER, THE
TENDENCY WILL BE TO HAVE THE SLIGHTLY HIGHER POPS IN OUR NORTH AND
EAST WHERE THE AVAILABILITY OF LOW LEVEL MOISTURE WILL BE A LITTLE
BETTER.
A GENERAL WARMING TREND CAN BE EXPECTED THROUGH THE WEEKEND AS A LOW
LEVEL SOUTH TO SOUTHEASTERLY FLOW GENERALLY PREVAILS ACROSS
SOUTHWEST KANSAS. FOR FRIDAY, THE GFS AND ECMWF SHOW TEMPERATURES AT
H85 RANGING FROM THE UPPER TEENS(C) ACROSS EASTERN PORTIONS OF THE
CWA TO THE MID 20S(C) SOUTHWEST. HIGHS MAINLY IN THE 80S(F) CAN BE
EXPECTED FRIDAY. TEMPERATURES WILL GRADUALLY CLIMB TO JUST ABOVE
SEASONAL LEVELS BY EARLY NEXT WEEK. PLAN NO SIGNIFICANT CHANGES TO
TEMPERATURES.
&&
.AVIATION...
A WARM FRONT WILL MOVE NORTH ACROSS SOUTH CENTRAL AND SOUTHWEST
KANSAS THIS EVENING BEFORE STALLING IN THE GENERAL VICINITY OF KGCK
TO KDDC. THUNDERSTORMS ARE EXPECTED ALONG AND AHEAD OF THE FRONT
THROUGH THE LATE AFTERNOON AND EVENING HOURS. SOME OF THESE STORMS
MAY BECOME SEVERE. MVFR/IFR CIGS ARE POSSIBLE ALONG AND NORTH OF THE
FRONTAL BOUNDARY EARLY THIS EVENING AS A LOW LEVEL DECK OF STRATUS
IS SLOW TO ERODE NORTHWARD. MVFR/IFR CONDITIONS ARE ALSO POSSIBLE IN
ASSOCIATION WITH ANY DEVELOPING CONVECTION...MAINLY NORTH AND EAST
OF KLBL. THE STALLED FRONTAL BOUNDARY WILL THEN RETURN SOUTH AS A
COLD FRONT OVERNIGHT. MVFR/VFR CIGS ARE AGAIN POSSIBLE AT ALL TAF
SITES ALONG AND BEHIND THE COLD FRONT AS IT MOVES BACK SOUTH INTO
THE PANHANDLE OF TEXAS AND WESTERN OKLAHOMA LATE TONIGHT.
&&
.PRELIMINARY POINT TEMPS/POPS...
DDC 59 80 56 77 / 30 40 50 10
GCK 56 79 54 77 / 40 40 40 20
EHA 58 81 54 78 / 40 40 40 20
LBL 59 81 55 78 / 40 40 50 10
HYS 56 75 55 74 / 30 40 40 10
P28 65 82 61 77 / 30 30 50 10
&&
.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
FN25/32/31
Hazardous weather outlook, Jun 9, 3:41 AM CST, 12 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
441 AM CDT TUE JUN 9 2009
KSZ043-061>063-074>078-084>088-101000-
SCOTT-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-GRAY-FORD-
MORTON-STEVENS-SEWARD-MEADE-CLARK-
441 AM CDT TUE JUN 9 2009 /341 AM MDT TUE JUN 9 2009/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST AND
WEST CENTRAL KANSAS.
.DAY ONE...TODAY AND TONIGHT
SHOWERS AND THUNDERSTORMS ARE LIKELY TODAY. THERE IS A SLIGHT
CHANCE A FEW STORMS WILL BE STRONG ENOUGH TO PRODUCE HAIL TO THE
SIZE OF PENNIES. THE MAIN TIME FRAME FOR ANY POSSIBLE SEVERE
WEATHER WILL BE AFTER 4 PM CDT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
ANOTHER WEATHER SYSTEM WILL COME THROUGH WESTERN KANSAS WEDNESDAY
NIGHT, BRINGING SHOWERS AND THUNDERSTORMS. A FEW HAIL STORMS WITH
HAIL TO THE SIZE OF QUARTERS ARE POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
THERE IS A SLIGHT CHANCE FOR SPOTTER ACTIVATION AFTER 4 PM TODAY.
&&
FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC
KSZ031-046-101000-
ELLIS-RUSH-
441 AM CDT TUE JUN 9 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS.
.DAY ONE...TODAY AND TONIGHT
SHOWERS AND THUNDERSTORMS ARE LIKELY THIS MORNING, A FEW STORMS
MAY PRODUCE SMALL HAIL. AS THE AFTERNOON HEATS UP, THERE WILL BE
INCREASING CHANCES OF SEVERE STORMS, MAINLY AFTER 4 PM CDT. LARGE
HAIL TO THE SIZE OF GOLFBALLS WILL ACCOMPANY A FEW OF THESE
STORMS. TORNADOES ARE POSSIBLE LATE THIS AFTERNOON AND INTO THE
EVENING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
ANOTHER WEATHER SYSTEM WILL COME THROUGH WESTERN KANSAS WEDNESDAY
NIGHT, BRINGING SHOWERS AND THUNDERSTORMS. A FEW HAIL STORMS WITH
HAIL TO THE SIZE OF QUARTERS ARE POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS WILL LIKELY BE NEEDED AFTER 4 PM CDT TODAY. PLEASE PASS
ALL SEVERE WEATHER REPORTS TO YOUR COUNTY EMERGENCY MANAGER, WHO
WILL RELAY THAT INFORMATION TO THE NATIONAL WEATHER SERVICE.
&&
FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC
KSZ030-044-045-064>066-079>081-089-090-101000-
TREGO-LANE-NESS-HODGEMAN-PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT-
COMANCHE-BARBER-
441 AM CDT TUE JUN 9 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL...
SOUTHWEST AND WEST CENTRAL KANSAS.
.DAY ONE...TODAY AND TONIGHT
THERE IS A GOOD CHANCE FOR SHOWERS AND THUNDERSTORMS THIS MORNING.
SMALL HAIL WILL BE POSSIBLE WITH A FEW OF THESE STORMS. LATE THIS
AFTERNOON AND EARLY EVENING, THERE IS ANOTHER CHANCE FOR STORMS, SOME OF
THESE STORMS MAY PRODUCE HAIL UP TO THE SIZE OF GOLFBALLS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
ANOTHER WEATHER SYSTEM WILL COME THROUGH WESTERN KANSAS WEDNESDAY
NIGHT, BRINGING SHOWERS AND THUNDERSTORMS. A FEW HAIL STORMS WITH
HAIL TO THE SIZE OF QUARTERS ARE POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS MAY BE NEEDED AFTER 4 PM CDT TODAY.
&&
FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC
12
Event by event
19 hail, 8 thunderstorm wind, 1 tornado. Local standard time, as filed.
Thunderstorm Wind, Gray
- When
- June 9, 4:30 PM CST
- Where
- Gray County, 0.69 mi N of Cimarron
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 37.810, -100.350
A roof was blown off a mobile home and a couple of power poles were blown over.
Thunderstorm Wind, Ford
- When
- June 9, 4:36 PM CST
- Where
- Ford County, Howell
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 37.780, -100.180
A very well trained spotter estimated the winds were 60 mph.
Hail, Ford
- When
- June 9, 4:43 PM CST
- Where
- Ford County, Howell
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 37.780, -100.180
Hail, Ford
- When
- June 9, 4:50 PM CST
- Where
- Ford County, 0.88 mi NE of Dodge City
- Measured
- 1.5 in hail
- Reported by
- NWS Employee
- Coordinates
- 37.760, -100.010
Thunderstorm Wind, Ford
- When
- June 9, 4:50 PM CST
- Where
- Ford County, 0.88 mi SW of Dodge City
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 37.740, -100.030
Numerous 4 inch diameter tree limbs were blown down.
Thunderstorm Wind, Ford
- When
- June 9, 4:50 PM CST
- Where
- Ford County, 0.55 mi W of Dodge City
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 37.750, -100.030
A large tree was split in half and a horse trailer was overturned at the Dodge City rodeo grounds. Also another large tree was blown over onto a house.
Hail, Ford
- When
- June 9, 4:50 PM CST
- Where
- Ford County, 0.88 mi NE of Dodge City
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 37.760, -100.010
Half dollar sized hail was reported at the intersection of Military and Avenue B in Dodge City.
Hail, Ford
- When
- June 9, 4:52 PM CST
- Where
- Ford County, 0.88 mi NE of Dodge City
- Measured
- 1.75 in hail
- Property damage
- $750
- Reported by
- Trained Spotter
- Coordinates
- 37.760, -100.010
A window was broken in Dodge City at 1st street and Elm street.
Thunderstorm Wind, Ford
- When
- June 9, 4:52 PM CST
- Where
- Ford County, 2.14 mi NW of Dodge City
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 37.770, -100.050
A trained observer reported winds were estimated to be 60 to 65 mph.
Hail, Ford
- When
- June 9, 4:55 PM CST
- Where
- Ford County, 0.88 mi SE of (Ddc)dodge City Arpt
- Measured
- 2 in hail
- Property damage
- $35,000
- Reported by
- NWS Employee
- Coordinates
- 37.760, -99.960
There were numerous hail stones the size of golf balls with a few 2 stones reported at the airport and National Weather Service office. There was severe damage to vehicles in the parking lot.
Hail, Ford
- When
- June 9, 4:57 PM CST
- Where
- Ford County, 1.29 mi ENE of Dodge City
- Measured
- 1.75 in hail
- Reported by
- NWS Employee
- Coordinates
- 37.760, -100.000
Hail, Ford
- When
- June 9, 5:00 PM CST
- Where
- Ford County, 0.55 mi W of Wilroads Gardens
- Measured
- 2.75 in hail
- Injuries
- 1 direct, 0 indirect
- Reported by
- Public
- Coordinates
- 37.720, -99.940
A male on a motorcycle was injured by the large hail and was completely bruised. He said he would have been killed without having a helmet.
Hail, Ford
- When
- June 9, 5:00 PM CST
- Where
- Ford County, 1.29 mi WNW of (Ddc)dodge City Arpt
- Measured
- 2 in hail
- Reported by
- Public
- Coordinates
- 37.780, -99.990
Thunderstorm Wind, Ford
- When
- June 9, 5:00 PM CST
- Where
- Ford County, Dodge City
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 37.750, -100.020
A six inch diameter tree branch was broken.
Hail, Ford
- When
- June 9, 5:01 PM CST
- Where
- Ford County, 0.88 mi NE of Dodge City
- Measured
- 1.75 in hail
- Reported by
- NWS Employee
- Coordinates
- 37.760, -100.010
Hail, Ford
- When
- June 9, 5:02 PM CST
- Where
- Ford County, 0.88 mi NW of Wright
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 37.790, -99.890
Hail, Ford
- When
- June 9, 5:05 PM CST
- Where
- Ford County, 1.78 mi ESE of Dodge City Wilrds Ar
- Measured
- 2.75 in hail
- Reported by
- Storm Chaser
- Coordinates
- 37.710, -99.890
Hail, Ford
- When
- June 9, 5:08 PM CST
- Where
- Ford County, 2.14 mi SW of Dodge City
- Measured
- 1.75 in hail
- Reported by
- NWS Employee
- Coordinates
- 37.730, -100.050
Hail, Ford
- When
- June 9, 5:08 PM CST
- Where
- Ford County, 2.18 mi E of Wright
- Measured
- 1 in hail
- Reported by
- NWS Employee
- Coordinates
- 37.780, -99.840
Thunderstorm Wind, Ford
- When
- June 9, 5:08 PM CST
- Where
- Ford County, 2.14 mi SW of Dodge City
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 37.730, -100.050
Golf ball sized hail was also reported with the high wind.
Hail, Hodgeman
- When
- June 9, 5:14 PM CST
- Where
- Hodgeman County, 18.52 mi W of Jetmore Muni Arpt
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 37.980, -100.220
Hail, Ford
- When
- June 9, 5:15 PM CST
- Where
- Ford County, 3.89 mi W of Windthorst
- Measured
- 2 in hail
- Reported by
- Public
- Coordinates
- 37.760, -99.700
Hail, Ford
- When
- June 9, 5:16 PM CST
- Where
- Ford County, 5.33 mi ESE of Wright
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 37.750, -99.790
Thunderstorm Wind, Ford
- When
- June 9, 5:20 PM CST
- Where
- Ford County, 4.43 mi W of Ford
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Storm Chaser
- Coordinates
- 37.640, -99.830
A tree was blown down blocking traffic on Road 121 just north of Saddle Road.
Hail, Hodgeman
- When
- June 9, 5:27 PM CST
- Where
- Hodgeman County, 10.38 mi WNW of Jetmore
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.130, -100.080
Hail, Ford
- When
- June 9, 5:35 PM CST
- Where
- Ford County, 1.78 mi ESE of Windthorst
- Measured
- 2.5 in hail
- Reported by
- Public
- Coordinates
- 37.760, -99.600
Considerable but unspecified damage was done to buildings and crops.
Tornado, Kiowa
- When
- June 9, 5:53 PM CST to 5:54 PM CST
- Where
- Kiowa County, 3.49 mi NNW of Joy to 3.31 mi N of Joy
- Rating
- EF0
- Path length
- 0.58 mi
- Path width
- 50 yd
- Reported by
- Storm Chaser
- Coordinates
- 37.648, -99.419
This brief tornado moved over pasture grass and was witnessed by several storm chasers and spotters.
Hail, Kiowa
- When
- June 9, 5:53 PM CST
- Where
- Kiowa County, 6.22 mi N of Joy
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 37.690, -99.400
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Missouri, June 9 to 10, 2009$90,000 · EF0 · 48 events
- Hail and Damaging Winds in New Jersey, June 9, 2009$326,000 · 50 kt wind · 8 events
- Hail and Damaging Winds in Arkansas, June 9 to 11, 2009$193,000 · 1.75 in hail · 15 events
- Lightning Strikes in Delaware, June 9, 2009$252,000 · 2 events
- Hail and Damaging Wind in Delaware, June 9, 2009$100,000 · 56 kt wind · 3 events
- Hail and Damaging Winds in Pennsylvania, June 9, 20091 injured · $51,000 · 50 kt wind · 7 events
- Flash Flood and Hail in Arkansas, June 9 to 10, 2009$55,000 · 1.75 in hail · 11 events
- Hail and Damaging Wind in South Carolina, June 9, 2009$50,000 · 50 kt wind · 4 events
- Flash Flooding and Hail in North Carolina, June 9, 20091.75 in hail · 34 events
- Hail and Damaging Winds in Virginia, June 9, 2009$16,000 · 3 in hail · 20 events
- Hail and Damaging Winds in Virginia, June 9, 20091 in hail · 27 events
- Tornado and Hail in Maryland, June 9, 2009EF0 · 26 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 184457, 184447, 184432, 184433, 184451, 184453, 184461, 184437, 184458, 184435, 184434, 184438, 184442, 184460, 184439, 184441, 184444, 184440, 184446, 184448, 184443, 184445, 184459, 184449, 184454, 184455, 184430, 184456.